Alert archive / Illinois / Tornado Warnings in 2021
Tornado Warning 2, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Apr 28, 2021, 7:40 PM CDT for Douglas County, Illinois. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2021, 7:40 PM CDT (00:40 UTC)
- Expired
- Apr 28, 2021, 7:49 PM CDT
- In force
- 9 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.0 in
County Douglas County, IL
The radar
The Lincoln radar (KILX), 102 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
930
WFUS53 KILX 290040
TORILX
ILC041-290100-
/O.NEW.KILX.TO.W.0002.210429T0040Z-210429T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
740 PM CDT Wed Apr 28 2021
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
South central Douglas County in east central Illinois...
* Until 800 PM CDT.
* At 740 PM CDT, a confirmed tornado was located over Arcola, or 10
miles south of Tuscola, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
* The tornado will be near...
Arcola around 745 PM CDT.
This includes Interstate 57 between mile markers 203 and 208.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3966 8832 3965 8834 3966 8836 3976 8830
3969 8819
TIME...MOT...LOC 0040Z 223DEG 22KT 3966 8834
TORNADO...OBSERVED
HAIL...0.00IN
$$
371 follow-up statement
598
WWUS53 KILX 290049
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
749 PM CDT Wed Apr 28 2021
ILC041-290058-
/O.CAN.KILX.TO.W.0002.000000T0000Z-210429T0100Z/
Douglas-
749 PM CDT Wed Apr 28 2021
...THE TORNADO WARNING FOR SOUTH CENTRAL DOUGLAS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
LAT...LON 3966 8832 3965 8834 3966 8836 3976 8830
3969 8819
TIME...MOT...LOC 0046Z 223DEG 22KT 3970 8829
$$
37What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Apr 28, 6:12 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 28, 6:12 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 612 PM CDT Wed Apr 28 2021 .SYNOPSIS... Issued at 259 PM CDT Wed Apr 28 2021 Shower and thunderstorm chances will continue tonight, with the higher chances shifting southward with time. Locally heavy rainfall is still possible, especially in southeast IL where a Flash Flood Watch remains in effect through Thursday morning. Dry and pleasant Spring conditions are likely to return for Friday and Saturday. && .SHORT TERM...(This evening through Thursday night) ISSUED AT 259 PM CDT Wed Apr 28 2021 The cold frontal progression has been slower than expected, with locally heavy rainfall so far being confined to near the front west of the IL River. A break in the heavy rain will occur later this afternoon before a couple of shortwaves advance across central and SE IL this evening, producing additional storms and locally heavy rainfall. A northern wave will advance along the front north of I-72, while a southern wave will affect our SE counties south of I-70. PWAT values will remain near the 98th percentile of climatology, so even with marginal instability, we could see additional very efficient rainfall producing storms. The latest high res models show a trend to take the this evenings southern wave slightly south of our Flash Flood Watch area, but additional development after midnight could help boost QPF amounts. Therefore, we will not make any changes to the watch, which includes only our far SE 3 counties from Flora to Lawrenceville. Thursday will see post-frontal showers linger, mainly south of I-70. However, a weak shortwave is evident in the mid-level flow that could trigger a late afternoon line of showers farther north, toward Peoria to Galesburg. Have kept slight chance PoPs lingering that far behind the front through late afternoon as a result. A few sprinkles could even continue beyond 6 pm, but have not added that to the forecast just yet. .LONG TERM...(Friday through Wednesday) ISSUED AT 259 PM CDT Wed Apr 28 2021 High surface pressure will advance into Illinois on Friday, with upper level ridging beginning in the wake of the upper troughs departure into the NE CONUS. NW flow at the surface will usher in a cooler air mass, with highs closer to seasonal normals. Forecast soundings for Saturday show a robust southwesterly low level jet (LLJ) will develop early Saturday morning and linger across central IL through mid-day. Mixing heights are projected to reach high enough to tap into the LLJ, mixing SW winds gusts around 35 mph to the surface, which will continue Sat afternoon. High temps will respond in kind, climbing into the mid to upper 70s in most areas. A warm front advancing north into N IL on Sunday will cause an noticeable increase in surface dewpoints, as they climb toward 60F in areas west of I-57. As a result, isolated showers and a few storms will be possible Sunday afternoon for our areas south of Peoria to Paris. Rain chances will increase to likely for Monday, as we remain in the warm sector through Monday evening. A surface low is projected to advance across N IL late Monday afternoon, which will cause a cold front to make steady progress across our forecast area Monday night. An upper level trough will continue to build southward into the southern Plains and central Mississippi River Valley on Tuesday and Wednesday. That will keep rain chances going through mid-week, although higher chances look to be confined to southern IL, south of our CWA. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 612 PM CDT Wed Apr 28 2021 Showers and thunderstorms expected to increase across the central IL terminals area this evening, and have included predominant MVFR cigs/vsbys in shra/vcts after 02Z, although local IFR/LIFR conditions possible in stronger thunderstorms. As the associated cold front shifts southward through the night and conditions stabilize, thunderstorms should decrease from NW to SE, and have transitioned VCTS out of TAFs after 05Z-08Z. Nevertheless, cigs should transition to IFR by around 04Z-05Z and remain until 16Z- 18Z Friday, gradually increasing to VFR by 18Z-21Z. Winds variable across the area with a cold front near KPIA-KBMI amid current shra/tsra. Winds south of the front S up to 10 kts, while winds generally light north of the front, transitioning to N-NE. As the front moves south through the area overnight, winds should shift to N, becoming N 10-15 kts by 12Z-14Z. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday afternoon for ILZ071>073. && SYNOPSIS...Shimon SHORT TERM...Shimon LONG TERM...Shimon AVIATION...37
Hazardous weather outlook, Apr 28, 3:03 PM CDT, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 303 PM CDT Wed Apr 28 2021 ILZ027>031-036>038-040>051-053-292015- Cass-Champaign-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason- McLean-Menard-Morgan-Peoria-Piatt-Sangamon-Schuyler-Scott-Stark- Tazewell-Vermilion-Woodford- 303 PM CDT Wed Apr 28 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Periods of showers and thunderstorms will continue this afternoon and evening. A few storms may be strong to severe. 1 to 1.5 inches of rain is possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Storms will linger into Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into tonight. ILZ052-054>057-061>063-066>068-292015- Christian-Clark-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham- Jasper-Moultrie-Shelby- 303 PM CDT Wed Apr 28 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Periods of showers and thunderstorms will continue this afternoon and evening. A few storms may be strong to severe. 1 to 3 inches of rain is possible, with the highest amounts south of I-70. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Storms will linger into Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into tonight. ILZ071>073-292015- Clay-Lawrence-Richland- 303 PM CDT Wed Apr 28 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Periods of showers and thunderstorms will continue this afternoon and evening. A few storms may be strong to severe. Heavy rain of 2 to 3 inches is expected. A Flash Flood Watch is in effect from this afternoon through Thursday afternoon. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Storms will linger into Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into tonight. Erwin
In the hours before
Local storm report, Apr 28, 3:45 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
345 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM HEAVY RAIN 1 SSW PEORIA 40.70N 89.60W
04/28/2021 M2.19 INCH PEORIA IL MESONET
MESONET STATION DW4942 HANNA CITY.
0300 PM HEAVY RAIN MARSHALL COUNTY AIRPORT 41.02N 89.39W
04/28/2021 M2.01 INCH MARSHALL IL AWOS
FELL BETWEEN 12PM AND 3PM.
0132 PM HEAVY RAIN 1 NE ALTA 40.83N 89.62W
04/28/2021 M1.50 INCH PEORIA IL MESONET
MESONET STATION EW0762 DUNLAP.
0310 PM HEAVY RAIN 1 NW PEORIA 40.73N 89.60W
04/28/2021 M1.50 INCH PEORIA IL BROADCAST MEDIA
0100 PM HEAVY RAIN CHILLICOTHE 40.92N 89.48W
04/28/2021 M1.31 INCH PEORIA IL MESONET
MESONET STATION CHLI2 0.9 E CHILLICOTHE.
0134 PM HEAVY RAIN PEORIA HEIGHTS 40.74N 89.58W
04/28/2021 M1.11 INCH PEORIA IL MESONET
MESONET STATION CW9901 PEORIA HEIGHTS.
&&
ERWINLocal storm report, Apr 28, 4:48 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
448 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HEAVY RAIN DUNLAP 40.86N 89.68W
04/28/2021 M1.60 INCH PEORIA IL BROADCAST MEDIA
STORM TOTAL AS OF REPORT TIME.
&&
ERWINLocal storm report, Apr 28, 5:44 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
544 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN 3 NE BRIMFIELD 40.87N 89.84W
04/28/2021 M2.50 INCH PEORIA IL PUBLIC
RAINFALL TOTAL FROM STORMS THIS AFTERNOON.
RESULTED IN DITCHES BECOMING VERY FULL OF
WATER.
0132 PM HEAVY RAIN 1 SSW PEORIA 40.70N 89.60W
04/28/2021 M2.19 INCH PEORIA IL MESONET
MESONET STATION DW4942 HANNA CITY.
0300 PM HEAVY RAIN MARSHALL COUNTY AIRPORT 41.02N 89.39W
04/28/2021 M2.01 INCH MARSHALL IL AWOS
FELL BETWEEN 12PM AND 3PM.
0410 PM HEAVY RAIN DUNLAP 40.86N 89.68W
04/28/2021 M1.60 INCH PEORIA IL BROADCAST MEDIA
STORM TOTAL AS OF REPORT TIME.
0132 PM HEAVY RAIN 1 NE ALTA 40.83N 89.62W
04/28/2021 M1.50 INCH PEORIA IL MESONET
MESONET STATION EW0762 DUNLAP.
0310 PM HEAVY RAIN 1 NW PEORIA 40.73N 89.60W
04/28/2021 M1.50 INCH PEORIA IL BROADCAST MEDIA
0530 PM HEAVY RAIN 4 W NORMAL 40.51N 89.06W
04/28/2021 M1.50 INCH MCLEAN IL PUBLIC
REPORT RELAYED BY BROADCAST MEDIA.
0100 PM HEAVY RAIN CHILLICOTHE 40.92N 89.48W
04/28/2021 M1.31 INCH PEORIA IL MESONET
MESONET STATION CHLI2 0.9 E CHILLICOTHE.
0520 PM HEAVY RAIN 2 N NORMAL 40.53N 88.99W
04/28/2021 M1.30 INCH MCLEAN IL MESONET
FELL IN ONE HOUR; SWOP REPORT.
0134 PM HEAVY RAIN PEORIA HEIGHTS 40.74N 89.58W
04/28/2021 M1.11 INCH PEORIA IL MESONET
MESONET STATION CW9901 PEORIA HEIGHTS.
&&
ERWINLocal storm report, Apr 28, 6:42 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
642 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HEAVY RAIN 2 SE DUNLAP 40.84N 89.65W
04/28/2021 M1.79 INCH PEORIA IL MESONET
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 5:52 PM CDT | Special Weather Statement | ILX | Knox, Peoria, Stark | 38 min |
Nearby
Tornado Warnings in Illinois, 2021Every tornado warning in 2021Tornadoes in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.